MAUDE Adverse Event Report: MEDTRONIC XOMED INC. NIM® EMG - ENDOTRACHEAL TUBE - NIM FLEX¿; STIMULATOR, NERVE

MEDTRONIC XOMED INC. NIM® EMG - ENDOTRACHEAL TUBE - NIM FLEX¿; STIMULATOR, NERVE
Model Number 8229970
Medical Device Problem Code Partial Blockage (1065)
Health Effect - Clinical Code Airway Obstruction (1699)
Date of Event 04/08/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A healthcare professional (hcp) reported that there was increasing difficulty ventilating the patient during thyroid surgery.Bronchoscopy revealed inner herniation of endotracheal tube into lumen of the tube obstructing ventilation.The device was changed and problem was resolved.The procedure was completed with no delay.There was no patient injury.
 
Additional Manufacturer Narrative
Analysis found that in an as received condition there was no occlusion of the main tube inside diameter, and the cuff was fully deflated.A syringe was used to inflate the cuff with 15cc.Immediately the inside diameter delaminated blocking a portion of the airway path.The delamination / separation of the pvc layer shall be equal to, or less than 1.0mm (0.040¿), and the actual extended out from the surface by approximately 1.5mm which is out of specification.The delamination did not increase in size with pressure applied to the cuff or waiting for 5 minutes.The approximate location of the occlusion on the inside diameter corresponded to where the inflation assembly attaches to the main tube; the length measured approximately 0.43¿ and the width 0.27¿.Fdm 4114, fdr 3221 and fdc 67 no longer apply.Correction on patient impact.Remove the sentence " there was no patient injury." medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
NIM® EMG - ENDOTRACHEAL TUBE - NIM FLEX¿
Common Device Name
STIMULATOR, NERVE
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key8583889
Report Number1045254-2019-00226
Device Sequence Number16881058
Product Code ETN
UDI-Device Identifier00643169358805
UDI-Public00643169358805
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K925640
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/06/2022
Device Model Number8229970
Device Catalogue Number8229970
Device Lot Number0215404735
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/17/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2019
Supplement Date Received by Manufacturer07/17/2019
Initial Report FDA Received Date05/06/2019
Supplement Report FDA Received Date08/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age48 YR